Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 318, NWS St. Louis, MO

June 3, 2006Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2006, 5:46 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 5:46 PM CDT (22:46 UTC)
Expired
Jun 3, 2006, 6:30 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:12 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 3, 4:12 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW
ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST
CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK.
TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG
OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS.  AS MENTIONED IN
PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL
MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK.
STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS
IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH.  HAVE STUCK
CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE
CLIMATOLOGY--THROUGH THE PERIOD.

PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA
STUCK IN THIS NORTHWEST FLOW PATTERN.  COMPLICATING THINGS IS THE
WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN
OR CENTRAL MISSOURI.  THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO
DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND
THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW.  LEFT OVER BOUNDARIES
FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION.
WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST
ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN.
IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY
NIGHT AND TUESDAY ACROSS THE CWFA.  LOW LEVEL JET DRIVEN
PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE
EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY
MORNING.  DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH
THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS
POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY.

CARNEY
&&

.AVIATION...
FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA
INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS
DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH
CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A
CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY
MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD
EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS
FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW
OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA
IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO
JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO
THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT.
THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF
SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY
THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED
SOME MID CLDS IN THE FCST.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUN 3 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
330 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE
AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST
OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS
IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM
MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI
RIVER THIS EVENING.

GLASS

In the hours before

Local storm report, Jun 3, 5:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             WENTZVILLE              38.81N 90.86W
06/03/2006  M0.75 INCH       ST. CHARLES        MO   NWS EMPLOYEE

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:16 PM CDTSevere Thunderstorm WarningLSXSaint Charles44 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningLSXFayette48 min
Jun 3, 5:32 PM CDTSevere Thunderstorm WarningLSXFayette13 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.